Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2000, 4:51 PM EST for Steuben County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 4:51 PM EST (21:51 UTC)
- Expired
- Aug 2, 2000, 5:40 PM EST
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:59 PM EST | Hail 0.75 | Fremont, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS53 KIWX 022152 SVRFWA INC151-022240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 PM EST WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN INDIANA * UNTIL 540 PM EST * AT 451 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF ANGOLA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... PLEASANT LAKE ELLIS HUDSON ASHLEY ANGOLA SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4159 8534 4145 8520 4170 8463 4191 8483
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST WED AUG 2 2000 FCST CHALLENGES ARE POPS AND SVR POTENTIAL FOR THIS EVENING. 88D NETWORK INDICATING DEVELOPMENT OF TSRA OVR CWFA THIS AFT. INITIAL TSRA FIRED ALG LAKE BREEZE AND FARTHER TO NW ALG CDFNT... EXTENDING FM NR KHTL TO KORD TO SE OF KMLI. MSAS DATA INDICATES LI VALUES TO MINUS 8 AND DECENT MOISTURE CONVERGENCE ALG AND TO THE S AND E OF FNT. GOES SOUNDINGS INDICATED CAPES OF 2 TO 3 K OVR CWFA. MODELS IN DECENT AGREEMENT WITH BRINGING MID LVL SHORTWAVE ACRS RGN THIS EVENING...WITH AVN BEING A BIT FASTER. IN LIGHT OF SUPERIOR PERFORMANCE BY AVN PAST COUPLE OF RUNS AND GOOD RUN TO RUN CONSISTENCY...WL FOLLOW ITS TIMING. AT THE SFC...HOWEVER...LOOKS AS IF AVN MAY BE A BIT FAST WITH CDFNT MOVEMENT BASED ON CURRENT POSITION AND SLOW SEWRD PROGRESSION TODAY. MODELS ALSO INDICATE SOME ADDED LIFT DUE TO RGN BEING UNDER LEFT EXIT RGN OF 25H JET THIS EVENING. IN ANY CASE...TIMING DIFFERENCES ARE SMALL AND BEST LIFT DUE TO CDFNT AND PVA WL BE THIS EVENING FOR NRN SXNS AND THROUGH MIDNIGHT FOR SRN SXNS. HAVE OPTED FOR SCT WORDING FOR NOW...BUT WL MONITOR AREAL COVER FOR POSSIBLE SECOND SET OF WRK ZONES. WND FIELD IS RATHER WEAK...BUT WITH SOME UPR SUPPORT AND INSTABILIITY...LOOKS AS IS SOME SVR HAIL POSSIBLE. SHOULD BE ENOUGH LOW LVL MOISTURE FOR SOME CU DEVELOPMENT THU AND FRI WITH COOL TEMPS ALOFT...SO WL USE PARTLY CLOUDY WORDING. AS FOR TEMPS...TRAJECTORIES FAVOR SLIGHTLY WARMER FWC NUMBERS FOR TONIGHT. MAY GO A DEGREE OR TWO ABOVE FWC AND FAN NUMBERS FOR THU DUE TO WARM START AND 85H TEMPS STILL AROUND 13C. WL GO A BIT BELOW FWC AND FAN NUMBERS FOR FRI AS COOL AIR ALOFT OVR RGN...WITH BLYR AND 85H TEMP SCHEMES ALSO SUPPORTING COOLER READINGS. REGARDING EXTD...SYS FOR SUN LOOKS RATHER WK IN FAST ZONAL FLOW BUT FOR CONTINUITY...WL KEEP CHC OF TSRA IN. WL GO WITH A CHC FOR TSRA ON MON AS WELL AS MRF INDICATES STRONGER 5H SHORTWAVE AND CDFNT TO CROSS RGN. .IWX...NONE. BARJENBRUCH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 47 min |
| Aug 2, 3:17 PM EST | Severe Thunderstorm Warning | IWX | White | 53 min |
| Aug 2, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Noble | 61 min |
| Aug 2, 5:24 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 56 min |
| Aug 2, 6:02 PM EST | Severe Thunderstorm Warning | IWX | Grant | 58 min |
| Aug 2, 6:08 PM EST | Severe Thunderstorm Warning | IWX | Wells | 42 min |
| Aug 2, 6:54 PM EST | Severe Thunderstorm Warning | IWX | Jay | 56 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.